MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. EMPTY LIFECARE CONTAINER 100 ML SIZE; CONTAINER, I.V.

ICU MEDICAL COSTA RICA LTD. EMPTY LIFECARE CONTAINER 100 ML SIZE; CONTAINER, I.V.
Catalog Number 079510471
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
A complaint on an unknown date involving a empty lifecare container 100ml size experienced foreign matter.The reporter stated that bag was found to have particulate matter inside.The reporter added that they noticed the plastic particulate matter inside the bag once the bag was spiked and the diluent and/or drug were added.The particulate matter floated in the solution.No fluid inside the container since it's an empty bag.The event occurred when preparing an infusion for a patient.There was no patient involvement, no adverse event and no delay in therapy.Vyanzon (b)(6) 2024 update: icu medical received a medwatch uf/importer report #mw515880.Additional event information obtained from ufmw: the suspect medical device has a common device name of container, i.V.
 
Additional Manufacturer Narrative
Medwatch received mw5158801.E1 phone number - not provided - used phone number associated with the hospital the device has been received, but an investigation is not yet completed.When complete, then a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
Received three (3) used list# 079510471 empty lifecare container 100 ml size.As received no damage or anomalies were observed.Replicating clinical use water was added through the port of each set.No particle matter was observed in any of the samples.The complaint of particulate inside the bag cannot be replicated or confirmed.The lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
EMPTY LIFECARE CONTAINER 100 ML SIZE
Common Device Name
CONTAINER, I.V.
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20251449
Report Number9615050-2024-00685
Device Sequence Number8163222
Product Code KPE
UDI-Device Identifier10887787006831
UDI-Public10887787006831
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K771228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Catalogue Number079510471
Device Lot Number13763298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer09/20/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED SPIKE, MFR UNK
Patient SexUnknown